Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Toddler - Prospan
Jul 1, 2012

Hi, I am a weekend foster mom to an HIV child of 2,5yr from an orphanage, he is on lamivudine 150, half tab 2x pd, Stavudine 1mg 6ml 2x pd, Kaletra 2ml pd. He has had ear probs for about a year, grey mucus out of his ears, every couple months he also has green mucus out his nose when he sneezes, (mostly in the morning when he wakes up). He has been on 7x courses antibiotics recently, the ears do not clear up. My actual question is I want to give him Prospan (Hedera Helix L) 2.5ml 3x pd, to try to clear up the mucus. Will it negatively interact with his HIV meds? He is very healthy otherwise. Arrived at the orphanage weighing 4kg at 1 yr old, he now weighs 16kg, and is an active little toddler. We are from South Africa - hence the Stavudine, he is a government hospital patient.

Response from Dr. Young

Hello and thanks for posting from South Africa,

If you read these pages, you'll see that there's little high quality information about the interactions between proprietary (that's precisely the problem, since the ingredients are not well characterized) herbal products and HIV medications. Having said that, I'm not aware of any significant interactions between Prospan and your foster child's HIV medications-- the principle issue (if any) would be with Kaletra, as stavudine and lamivudine generally don't have any significant drug-drug interactions.

Sounds like the child might be a pretty typical toddler- with frequent, mild upper respiratory symptoms, but is otherwise healthy. I'd suggest a brief discussion with his medical care providers, if only to let them know of your thoughts.

Be well, and thanks for the caring work that you do. BY



Previous
pep
Next
Your answer 17 May 2012 Israelian Scientist and cure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement